MAUDE Adverse Event Report: CODMAN AND SHURTLEFF, INC (MEXICO) OG CMPLX XTRASOFT COIL 3.5X9; NEUROVASCULAR EMBOLIZATION DEVICE

CODMAN AND SHURTLEFF, INC (MEXICO) OG CMPLX XTRASOFT COIL 3.5X9; NEUROVASCULAR EMBOLIZATION DEVICE
Catalog Number 640CX3509
Medical Device Problem Code Stretched (1601)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 06/18/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Information regarding patient age, gender, weight, race, ethnicity, and medical history were not provided.Procode is krd/hcg.[conclusion]: the healthcare professional reported that during the coil embolization procedure of the anterior communicating artery (acomm) aneurysm at the anterior cerebral artery (aca) junction, while the physician was deploying the orbit galaxy complex xtrasoft 3.5 mm x 9 cm coil (640cx3509 / 17665790), the microcatheter (unknown brand) lost its position and as a result, the physician had to remove the coil.When the coil was removed, it could not be resheathed.It was confirmed by the sales representative that the coil delivery system was prepared without any difficulty, there was no damage on the coil introducer, no damage to the coil.The unsheathing and resheathing attempt was performed without excessive force.Another coil was used to replace the orbit galaxy coil.There was no report of any patient consequence or adverse event related to the reported issue.The orbit galaxy complex xtrasoft 3.5 mm x 9 cm coil was returned for product evaluation.Investigation summary: a non-sterile orbit galaxy complex xtrasoft 3.5 mm x 9 cm coil was received coiled in a pouch.The hypotube was inspected; no damage was noted on the hypotube.The coil introducer was observed unzipped and kinked.The support coil, gripper and the embolic coil were found outside the introducer.The embolic coil was stretched.No other damages were noted on the returned device.Functional test could not be performed due to the condition of the returned device.The coil introducer was kinked.A review of the manufacturing documentation associated with this lot (17665790) presented no issues during the manufacturing or inspection process that can be related to the reported complaint.The reported issue of the coil not being able to be resheathed was confirmed with the kinked condition of the coil introducer.With the condition of the returned device, functional analysis could not be conducted.As a result, the cause of the reported issue could not be conclusively determined.Based on the device history record review, there is no indication that the event is related to the device manufacturing process.Procedural factors likely contributed to the issue reported in the complaint.In addition, devices undergo 100% inspection at final assembly for the condition of the embolic coil.Thus, it is not likely that the orbit galaxy complex xtrasoft 3.5 mm x 9 cm coil left the manufacturing facility with the damages observed on the embolic coil, without the dpu and the coil introducer.As part of the post market surveillance program, information from this complaint is trended for statistical signals and corrective/preventive action may be triggered at a later time.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.
 
Event or Problem Description
The healthcare professional reported that during the coil embolization procedure of the anterior communicating artery (acomm) aneurysm at the anterior cerebral artery (aca) junction, while the physician was deploying the orbit galaxy complex xtrasoft 3.5 mm x 9 cm coil (640cx3509 / 17665790), the microcatheter (unknown brand) lost its position and as a result, the physician had to remove the coil.When the coil was removed, it could not be resheathed.It was confirmed by the sales representative that the coil delivery system was prepared without any difficulty, there was no damage on the coil introducer, no damage to the coil.The unsheathing and resheathing attempt was performed without excessive force.Another coil was used to replace the orbit galaxy coil.There was no report of any patient consequence or adverse event related to the reported issue.

Brand Name
OG CMPLX XTRASOFT COIL 3.5X9
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
CODMAN AND SHURTLEFF, INC (MEXICO)
circuito interior norte #1820
juarez chihuahua 32580
MX  32580
MDR Report Key7824533
Report Number1226348-2018-00717
Device Sequence Number1052890
Product Code KRD
UDI-Device Identifier10886704030690
UDI-Public10886704030690
Combination Product (Y/N)N
Initial Reporter CountryIN
PMA/510(K) Number
K093973
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 07/30/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/28/2019
Device Catalogue Number640CX3509
Device Lot Number17665790
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/19/2018
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/30/2018
Initial Report FDA Received Date08/28/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1